MAUDE Adverse Event Report: ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL

ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL
Model Number 1011493-15
Medical Device Problem Codes Inflation Problem (1310); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.2017-above rbpna.
 
Event or Problem Description
It was reported that the procedure was performed to treat the moderately calcified, heavily calcified right renal artery that was 50% stenosed.The 5.0x15mm herculink elite stent delivery system was pressurized to 14atm but failed to inflate.The device was then pressurized to 20atm and the stent only partially opened.It was then attempted to pull back the balloon, but resistance was noted.The delivery catheter was removed using the guiding catheter.It was observed via x-ray that the stent was not completely opened.An unspecified balloon catheter was used to fully deploy the stent.There was no adverse patient sequela reported.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned stent delivery system (sds).The reported inflation problem, stent deployment issue and difficulty to remove were unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.It should be noted that the rx herculink elite renal and biliary stent system instructions for use (ifu) states: balloon pressures should be monitored during inflation.Do not exceed rated burst pressure (rbp) as indicated on product label.Use of pressures higher than specified on product label may result in a ruptured balloon with possible vessel damage or perforation.In this case, the reported ifu violation of inflation above rated burst pressure does not appear to have caused or contributed the reported complaint.The investigation determined the reported inflation problem, activation/deployment failure and difficulty to remove appear to be related to operational circumstances of the procedure.In this case, it is likely that during stent deployment, the challenging anatomical conditions prevented the stent from fully deploying during inflation of the sds resulting in the incomplete stent deployment and inflation issue.Additionally, it is likely that the anatomy was the cause of the difficulty to remove.The treatment appears to be related to the operational context of the procedure as an unspecified balloon catheter was used to fully deploy the stent.The noted stretched guide wire notch and bends likely occurred during packaging for return analysis.It is unknown what type of wire was returned wrapped around the balloon.No wire issues or contamination issues were reported.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12001749
Report Number2024168-2021-04996
Device Sequence Number1099031
Product Code NIN
UDI-Device Identifier08717648078019
UDI-Public08717648078019
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number1011493-15
Device Catalogue Number1011493-15
Device Lot Number1021161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer08/04/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;